|HCV and lactic acid
May 19, 2004
I have had HCV since a transfusion in the mid-80's at the age of 12. I did not realize I had the disease until the age of 27 (chronic HCV, I believe type 1 or 1a, pretty resistant to the HCV drugs). I did Interferon for 11.5 months (thyroid levels went low) and the HCV did not go away but liver levels were normal range for 8 months (thyroid back to normal).
The liver levels have increased and the HCV RNA has increased as well over the last 3 years with no other treatment. I exercise 3 to 4 times/week and have no symptoms of HCV, but I have noticed recently tightness in calf and leg muscles. Other muscles appear fine
Could there be a problem with the liver processing lactic acid or a lactic acid build up that is causing this muscle tightness?? Any advice? Should I consult a gastroenterologist? Thanks for your help!!
Response from Dr. Dieterich
Yes! See a liver specialist! While the liver metabolises lactic acid, it has to be really compromised for levels to build up. However you should consider a liver biopsy at least if not treatment. The new pegylated interferons can cure over 40% of genotype 1 infections. Go for it! DTD
Rhogam and Hepatitis C
- Can Oral Thrush Cause Burning Sensation?
- Can You Get Hepatitis B From Raw Oysters?
- Does Pineapple Juice Help With Vaginitis?
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
- Are Red Dots On Tongue And Swollen Lymph Nodes Signs Of Hiv?
- Difference Between ARS And HIV Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.